Aa
Aa
A
A
A
Close
710547 tn?1295446030

Trying to get off morphine - as tolerance means it no longer helps my pain.

I have been on opioids for many years. I have a number of serious medical conditions - the most painful being MS, spinal stenosis and facet joint arthritis, and severe osteoporosis. But I don't get enough relief to keep taking it.

I tapered down from very high doses a few years ago, but just 2 months ago, reduced down another significant amount  (from 120mg Avinza and 20 oxy to 60 ms contin only). Now I'm tapering to 30mg.

Pain is a real enemy, but withdrawal, even tapering, is rough. The 1st drop was too large probably - took 12 days to get past the bad symptoms. But now, I feel like I'm just prolonging this. Yet I need to be able to function! Not sure how this will go!

This took a long time to decide - I have a doctor willing to keep me on 90mg a day, but I just can't justify it anymore. I have Systemic Sclerosis, which caused GI damage and cardiac and lung damage, plus the osteoporosis isn't helped by narcotics.

My question is how much longer withdrawal might take tapering down, vs going ct. I'm not sure if ct would be a good idea. I've accidentally gone ct in the past due to frequent bouts of pneumonia, with fevers so high that I forgot to take meds. I ended up unable to speak and went totally crazy - hallucinations and other serious stuff. I had no idea what was going on!

I hope I'm down to where that wouldn't happen, but I've been on these for at least 20 years - 360mg avinza, plus 60 oxy, at the top. That was not good for my other conditions - lung and GI.

Thanks for any help!
2 Responses
495284 tn?1333894042
COMMUNITY LEADER
You really need to be tapering under a doctors supervision due to your medical issues.  The pain will increase for awhile.  It is called rebound pain.  Alot of times the meds quit working and increase your pain too.  
1 Comments
I didn't know about rebound pain thank you that explains why I've been in so much pain since I tapered down a month ago.  But I'm really doing so much better.  I actually feel clear headed and happy and I don't sleep so much during the day anymore.  I just wish the pain wasn't so bad.
1191246 tn?1346889658
I'm in the same boat.  After going through withdrawals 3 years ago, I swore I'd never go through it again.  Well may 1st of this year I went throughit again.  Only this time it was so bad I had to call an ambulance.  I threw up for 17 hours plus all the other withdrawal symptoms.  I wanted to die.  I was up to 6-7 Percocet a day and 60 mg of hysingla a slow acting Vicodin.  My doctor gave me 210 Vicodin in a month and I took them.  Now my husband is dispensing 1-2 pills of Percocet a day and I'm down to 40 mg of the long acting meds.  The first two weeks were horrible but my doctor refuses to see me now unless I see a psychologist to prove to him I'm not a drug addict.  I have severe rhumetoid arthritis, osteoarthritis and osteoporosis and I'm constant pain.  But I'd rather take less meds. I also am on methotrexate and orencia infusions once a month.  I'm getting a hip shot this week I hope it helps.  Things have been weird with my husband too.  I think this whole thing has really affected him.  My plan is to get off the long acting meds completely and find another solution for my pain.  I cant walk well but mentally I feel so much better.  No one but God knows what I go through but I'm trying very hard.  My pain management doctor frowns on me every two weeks when I see him.  But I understand his feelings.  I feel bad that he didn't give me a future plan, just kind of dismissed me. So I'm on my own. Well I'm here if you want to write back.  Keep your chin up, to be clean is better than not knowing where your next pill is coming from.  Whew, I sure needed to say that.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.